Alert archive / Nevada / Wind Advisories in 2013
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 22, 2013, 2:16 PM PST for Elko County, Nye County, Nevada. It took effect at Feb 23, 2013, 7:00 AM PST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2013, 2:16 PM PST (22:16 UTC)
- In effect from
- Feb 23, 2013, 7:00 AM PST
- Expired
- Feb 23, 2013, 5:31 PM PST
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS75 KLKN 222216 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 216 PM PST FRI FEB 22 2013 ...A STRONG COLD FRONT WILL CROSS NEVADA ON SATURDAY... .A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE SILVER STATE ON SATURDAY. STRONG AND GUSTY WINDS WILL ACCOMPANY THE FRONT. NVZ033-040-041-231630- /O.NEW.KLKN.WI.Y.0003.130223T1500Z-130224T0600Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 216 PM PST FRI FEB 22 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY. * WINDS...SOUTHWEST BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 10 AM AND 7 PM ON SATURDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. HIGHWAYS AFFECTED INCLUDE INTERSTATE 80...ALTERNATE U.S. HIGHWAY 93...U.S. HIGHWAY 6 AND NEVADA STATE HIGHWAY 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM
3 follow-up statements
745 WWUS75 KLKN 231048 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 248 AM PST SAT FEB 23 2013 ...A STRONG COLD FRONT WILL CROSS NEVADA TODAY... .A STRONG COLD FRONT WILL MOVE SOUTH ACROSS THE SILVER STATE TODAY. STRONG AND GUSTY WINDS WILL ACCOMPANY THE FRONT. NVZ033-040-041-240500- /O.CON.KLKN.WI.Y.0003.130223T1500Z-130224T0600Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 248 AM PST SAT FEB 23 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS...SOUTHWEST BECOMING NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 10 AM AND 7 PM ON SATURDAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. HIGHWAYS AFFECTED INCLUDE INTERSTATE 80...ALTERNATE U.S. HIGHWAY 93...U.S. HIGHWAY 6 AND NEVADA STATE HIGHWAY 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
978 WWUS75 KLKN 232231 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 231 PM PST SAT FEB 23 2013 NVZ033-040-041-240600- /O.CON.KLKN.WI.Y.0003.000000T0000Z-130224T0600Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 231 PM PST SAT FEB 23 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR THROUGH 8 PM TODAY. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...SILVER ZONE PASS...WEST WENDOVER. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT PARTICULARLY FOR HIGH PROFILE VEHICLES. HIGHWAYS AFFECTED INCLUDE INTERSTATE 80...ALTERNATE U.S. HIGHWAY 93...U.S. HIGHWAY 6 AND NEVADA STATE HIGHWAY 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
186 WWUS75 KLKN 240131 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 531 PM PST SAT FEB 23 2013 NVZ033-040-041-240245- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-130224T0600Z/ SOUTHEASTERN ELKO COUNTY-NORTHWESTERN NYE COUNTY- NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT 531 PM PST SAT FEB 23 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS ARE SUBSIDING AROUND THE AREA AND THE WIND ADVISORY IS NO IN EFFECT. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:47 AM PST, 10 hours 29 minutes earlier.
Area forecast discussion, Feb 22, 3:47 AM PST, 10 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 347 AM PST FRI FEB 22 2013 .SYNOPSIS...A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA LATE TONIGHT AND SATURDAY MORNING BRINGING SNOW...GUSTY WINDS AND COLDER TEMPERATURES. && .SHORT TERM...TODAY THROUGH SUNDAY. A DIRTY UPPER RIDGE OVER THE AREA TODAY WILL ALLOW CONSIDERABLE CLOUDINESS TO MOVE ACROSS THE FORECAST AREA AND POSSIBLY A FEW SNOW SHOWERS OVER THE NORTHEAST CORNER OF ELKO COUNTY. A VIGOROUS SHORT WAVE WILL PUSH A STRONG COLD FRONT INTO NORTHERN NEVADA LATE TONIGHT THEN INTO CENTRAL NEVADA SATURDAY MORNING. THE FAST MOVEMENT OF THIS SYSTEM WILL LIMIT SNOWFALL WITH THE HEAVIEST AMOUNTS ACROSS ELKO COUNTY...ESPECIALLY NORTHERN ELKO COUNTY. GENERALLY 1 TO 3 INCHES OF SNOW IN EXPECTED ACROSS THE VALLEYS OF ELKO COUNTY WITH LESS THAN 1 INCH ELSEWHERE. THE FRONT WILL BE ACCOMPANIED BY STRONG GUSTY WINDS WITH GUSTS TO 50 MPH POSSIBLE. THIS WILL CREATE AREAS OF BLOWING SNOW AND SEVERELY REDUCED VISIBILITIES MAKING TRAVEL DIFFICULT AT TIMES. BEEFED UP WORDING IN THE HAZARDOUS WEATHER OUTLOOK FOR NOW BUT A WINTER WEATHER ADVISORY WILL LIKELY BE NEEDED AT LEAST FOR NORTHERN ELKO COUNTY. SNOW SHOWERS WILL DIMINISH SATURDAY AFTERNOON BUT STRONG GUSTY NORTHWEST WINDS WILL CONTINUE. WIND ADVISORIES MIGHT BE NEEDED FOR WIND PRONE AREAS LIKE TONOPAH AND WEST WENDOVER. SNOW SHOWERS WILL END SATURDAY NIGHT WITH UPPER RIDGE BUILDING INTO THE AREA. .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. NORTHWESTERLY FLOW ALOFT SUNDAY NIGHT HOLDS TEMPERATURES 10 TO 15 DEGREES BELOW NORMAL INTO MONDAY MORNING. CLOUDS INCREASE MONDAY AS A SHORTWAVE TROUGH EMBEDDED IN THE NORTHWESTERLY FLOW BRINGS SNOW SHOWERS TO MUCH OF NORTHERN NEVADA. SHOWER ACTIVITY FOCUSES ON NORTHEASTERN AND EAST-CENTRAL NEVADA MONDAY EVENING...WITH DRY CONDITIONS LATE MONDAY NIGHT THROUGH AT LEAST TUESDAY NIGHT. QUITE A BIT OF UNCERTAINTY WEDNESDAY AND THURSDAY AS THE ECMWF MODEL KEEPS THE CWA DRY...WHILE THE GFS BRINGS YET ANOTHER WEAK SYSTEM THROUGH NORTHERN AND EAST-CENTRAL NEVADA. FOR NOW KEPT PRECIPITATION OUT OF THE FORECAST FROM TUESDAY MORNING THROUGH THURSDAY. && .AVIATION...MOSTLY CLOUDY TODAY AHEAD OF AN APPROACHING TROUGH THAT WILL BRING SNOW SHOWERS TO NORTHERN NEVADA THIS EVENING...EXPANDING INTO CENTRAL NEVADA TONIGHT ON INTO SATURDAY. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 91/96/96
Hazardous weather outlook, Feb 22, 2:18 AM PST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 218 AM PST FRI FEB 22 2013 NVZ030-031-033>041-231200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 218 AM PST FRI FEB 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA LATE TONIGHT BRINGING STRONG GUSTY WINDS AND SNOW. WIND GUSTS UP TO 50 MPH WILL ACCOMPANY THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE STRONG COLD FRONT WILL WORK ITS WAY SOUTH INTO CENTRAL NEVADA BY LATE SATURDAY MORNING. STRONG GUSTY WINDS TO 50 MPH WILL ACCOMPANY THE FRONT. SNOW AND BLOWING SNOW ALONG AND BEHIND THE FRONT WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES MAKING TRAVEL DIFFICULT. SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS THE VALLEYS OF ELKO COUNTY AND GENERALLY LESS THAN 1 INCH ELSEWHERE. SNOW SHOWERS WILL DIMINISH SATURDAY AFTERNOON AND END SATURDAY EVENING. HOWEVER STRONG GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH EARLY SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 2:38 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, White Pine | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.